MAUDE Adverse Event Report: SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT

SYNTHES GMBH REDUCTION DRIVE UNIT WITH REVERSE; INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Catalog Number 511.786
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 01/01/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported from colombia that during an unspecified surgical procedure, it was observed that the motor coupling did not work to perform intramedullary reaming as it was not activated, and the nail to be inserted is a long one for which it is essential to do the reaming, according to the report, another patient was sent to be sterilized, but while waiting the patient decompensated hemodynamically and they decided to close it and leave it for a second surgical procedure.There were no reports of delays in the surgical procedure nor if an identical spare device was available for use.There was patient involvement.The status of the patient was unknown.The exact date of the event was unknown but was noted to have occurred on january 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Device was used for treatment, not diagnosis.Udi: (b)(4).H4: the device manufacture date was unknown.H6: health effect - clinical code: hemodynamic instability (e2343).As of this date, the device has not been returned for evaluation; therefore, the reported condition cannot be confirmed and/or duplicated.
 
Additional Manufacturer Narrative
This report is being submitted in pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by depuy mitek or its employees that the report constitutes an admission that the device, depuy mitek, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Device was used for treatment, not diagnosis.B5: subsequent follow-up with the customer, additional information was received regarding the event.Therefore, the event description has been updated accordingly.
 
Event or Problem Description
It was reported from colombia that during an unspecified surgical procedure, it was observed that the motor coupling did not work to perform intramedullary reaming as it was not activated, and the nail to be inserted is a long one for which it is essential to do the reaming, according to the report, another patient was sent to be sterilized, but while waiting the patient decompensated hemodynamically and they decided to close it and leave it for a second surgical procedure.It was reported that the patient was taken to icu and recovered.It was reported that there was no other sterile device and no test was performed before the procedure as the protocol of the institution was to open the material when the patient was already anesthetized.The status of the patient was reported to be recovered.The exact date of the event was unknown but was noted to have occurred on january 2024.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Brand Name
REDUCTION DRIVE UNIT WITH REVERSE
Common Device Name
INSTRUMENT, SURGICAL, ORTHOPEDIC, AC-POWERED MOTOR AND ACCESSORY/ATTACHMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer Contact
kate karberg
eimattstrasse 3
oberdorf 4436
SZ   4436
3035526892
MDR Report Key19041326
Report Number8030965-2024-04524
Device Sequence Number20671309
Product Code HWE
UDI-Device Identifier07611819141865
UDI-Public07611819141865
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number511.786
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2024
Supplement Date Received by Manufacturer04/30/2024
Initial Report FDA Received Date04/04/2024
Supplement Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown